MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a thermocool smarttouch sf catheter and suffered a cerebrovascular accident which required prolonged hospitalization.The patient experienced cerebral infarction and details were unknown.The cerebral infarction developed on postoperative day 2 (on (b)(6) 2025) and the patient was being followed up.Finger paralysis persists at present.The physician¿s assessment regarding health hazard was not-serious (moderate/mild).Extended hospitalization was noted.Cf monitoring methods were dashboard, vector, and visitag.The visitag coloring setting was tag index.The physician¿s comment on the relationship between the event and the product was that it was this procedure, rfa (cti) was performed with thermocool smarttouch sf catheter, and pfa (pvi, box) was performed with pulse select (medtronic).The physician has not identified a direct cause but suspects it may be related to pfa.Since the sheath was replaced, air embolism is also being considered.No abnormalities observed prior/during product use.Additional information was received on 17-nov-2025.The physician reported that the patient who underwent ablation procedure using carto 3 system on (b)(6) 2025, developed cerebral infarction on postoperative day 2 (on (b)(6) 2025) and required treatment.Additional information was received on 20-nov-2025.The adverse event occurred on 14-nov-2025.The energy source used when the adverse event occurred were both pfa and radio frequency (rf) used during the procedure.The pfa was performed with medtronic pulseselect.The catheter exchanges that occurred during the procedure were one catheter used for each.The ablations performed within the pulmonary veins were only pulsed field ablation (pfa) with medtronic pulseselect.Cavotricuspid ishmus (cti) ablation was performed by rf.The force sensing ablation catheter used was thermocool smarttouch sf.The neurological impairment event was cerebrovascular accident (cva) / stroke.The patient¿s symptoms did not resolve and the patient still had finger paralysis.Additional information was received on 07-dec-2025.Additional intervention was provided, but details were unknown.The outcome of the adverse event was improved.The finger paresis seen in the acute phase is improving.The patient was still in the hospital.The procedural act was 350-400 seconds over (measured value: high).The catheter exchanges during the procedure were one catheter was used for each.One transseptal puncture site was performed during the procedure.The visitag module parameters for stability used were range: 5mm, time: 3sec, fot: 25%3g, tag size: 3mm.No additional filter was used with the visitag.The neurological impairment event was cerebrovascular accident (cva) / stroke diagnosed with mri.The patient¿s symptoms did not resolve.The patient still has finger paralysis and was not discharged from the hospital yet.No evidence of char or blood/thrombus /clot during the procedure.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number: 31587493l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23798711
Report Number2029046-2025-04139
Device Sequence Number13078348
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280305(10)31587493L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31587493L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2025
Initial Report FDA Received Date12/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC PULSE SELECT.; OCTA, STD, 48P, 2-2-2-2-2, D-CURVE.; SMARTABLATE GEN. KIT (JAPAN).; SMARTABLATE PUMP KIT (JAPAN).; SOUNDSTAR ECO SMS 8F CATHETER.; UNK SHEATH.; UNK_CARTO 3.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age83 YR
Patient SexFemale
Patient RaceAsian